MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5530-G-509-E
Medical Device Problem Codes Fracture (1260); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Patient reported pain in knee.Surgeon decided to perform a resurfacing of the primary patella due to the progression of the disease.The poly insert was exchanged when surgeon was performing a resurfacing of primary patella.The surgeon performed exchange as a best practice to reduce infection risk.When poly insert was removed, it was noticed that there was a notch/imperfection on the rim of the poly insert.It is not clear if this was caused by impaction or by friction.Update 31 october 2022: the patient had a primary knee replacement some time ago, the patella was not deemed diseased enough to resurface at that point so was left.Then after time the patient complained of pain and it was determined the patella had now become affected by osteoarthritis and needed resurfacing.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a triathlon insert was reported.The event was confirmed.Method & results: product evaluation and results: visual inspection of the returned device confirms that the device was damaged at a posterior edge which is consistent with articulation against hard object.The retaining wire has fractured off.Explantation damage observed on the insert.Clinician review: no medical records were received for review with a clinical consultant.Device history review: could not be performed as lot code information was not provided.Complaint history review: could not be performed as lot code information was not provided.Conclusion: visual inspection of the returned device confirms that the device was damaged at a posterior edge which is consistent with articulation against hard object.The retaining wire has fractured off.Explantation damage observed on the insert.No further investigation for this event is possible.If additional information become available to indicate further evaluation is warranted, this record will be reopened.Product surveillance will continue to monitor for trends.
 
Event or Problem Description
Patient reported pain in knee.Surgeon decided to perform a resurfacing of the primary patella due to the progression of the disease.The poly insert was exchanged when surgeon was performing a resurfacing of primary patella.The surgeon performed exchange as a best practice to reduce infection risk.When poly insert was removed, it was noticed that there was a notch/imperfection on the rim of the poly insert.It is not clear if this was caused by impaction or by friction.Update (b)(6) 2022: the patient had a primary knee replacement some time ago, the patella was not deemed diseased enough to resurface at that point so was left.Then after time the patient complained of pain and it was determined the patella had now become affected by osteoarthritis and needed resurfacing.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key15742502
Report Number0002249697-2022-01585
Device Sequence Number14915620
Product Code MBH
UDI-Device Identifier07613327382617
UDI-Public07613327382617
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K172634
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5530-G-509-E
Device Catalogue Number5530-G-509-E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2022
Supplement Date Received by Manufacturer01/04/2023
Initial Report FDA Received Date11/07/2022
Supplement Report FDA Received Date01/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient SexFemale